Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Body shaking, anxiety, heaviness in limbs, lower back pain. What could this be?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
my whole body is shaking, I have anxiety, my limbs feel heavy and the left lower side of my back is hurting. What could this be?
Posted Tue, 17 Apr 2012 in Bones, Muscles and Joints
Answered by Dr. Ashish Mittal 56 minutes later

Thanks for your query.

I appreciate your efforts of writing to us in so much of distress.

Important aspects of your query are:

• 30 year old female.
• History of PTSD, Anxiety, Panic Attacks, Gallbladder removed and Tubal ligation.
• Complaints of anxiety, body shake and heaviness of limbs.
• On medicine zoloft and clonazepam.

As you mention you are having many problems, included in the group anxiety disorder, like PTSD, Anxiety, and Panic Attacks.

In anxiety disorder apart from anxiety patient may also have several other symptoms like:

Cognitive symptoms: excessive worry related to health, finance/ decreased concentration/ forgetfulness
Motor symptoms: Tremors or shakiness, Spasms in body muscle, headache, body aches, backache, heaviness of body, rigidity
Autonomic symptoms: Palpitation, dry mouth

Your treatment is in the right direction as you are already on anti anxiety treatment.

Clonazepam relieves anxiety immediately (given only for short duration), but zoloft which contain sertraline may take 3-4 weeks (given for long duration) to show its effect after dose optimization.

Your symptoms will resolve soon. If one drug is not effective (in 1-2 month) then your psychiatrist may need to change medicine or add other anti anxiety medicine to treatment.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor